Alert archive / Oklahoma / Wind Advisories in 2023
Wind Advisory 6, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Mar 15, 2023, 2:45 AM CDT for Pawnee County, Oklahoma. It took effect at Mar 15, 2023, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2023, 2:45 AM CDT (07:45 UTC)
- In effect from
- Mar 15, 2023, 1:00 PM CDT
- Expired
- Mar 15, 2023, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WWUS74 KTSA 150745 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 245 AM CDT Wed Mar 15 2023 OKZ054-059-160100- /O.NEW.KTSA.WI.Y.0006.230315T1800Z-230316T0100Z/ Osage-Pawnee- Including the cities of Pawhuska and Pawnee 245 AM CDT Wed Mar 15 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Osage and Pawnee Counties. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 14, 11:45 PM CDT, 3 hours earlier.
Area forecast discussion, Mar 14, 11:45 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Tulsa OK 1145 PM CDT Tue Mar 14 2023 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 909 PM CDT Tue Mar 14 2023 Quiet night on tap across eastern Oklahoma and northwest Arkansas, with earlier cloud cover and spotty light showers long since gone from southern sections of the area. An overall decrease to forecast cloud cover through sunrise tomorrow has been made. Surface high pressure remains this evening across far eastern Oklahoma and western Arkansas and should linger there through early tomorrow morning, leading to another chilly night in that region. Have also decreased low temperatures in northwest Arkansas a few degrees, closer to traditional MOS guidance. Other elements have been adjusted according to trends. Updated products already out. && .LONG TERM... (Wednesday through Tuesday) Issued at 147 PM CDT Tue Mar 14 2023 Warmer conditions expected on Wednesday with strong/gusty south winds developing. Could see a few gusts around 40 mph, mainly over Pawnee/Osage counties during the afternoon. At least a limited fire danger is expected over those same areas, which has seen little rainfall and currently in extreme (D3) to exceptional (D4) drought. Increasing dew-points/low level moisture, however will help mitigate a more significant threat, keeping RH values above critical levels at or above 45 percent. Broad upper wave will move out the desert Southwest and into the central Plains on Thursday. Showers will begin to increase in coverage Thursday morning with embedded thunderstorms developing in the stronger warm advection regime. A few of these storms could approach severe limits, producing marginally severe hail, given the elevated instability forecast. With the widespread precipitation/cloud cover persisting over much of the area, it appears that any surface based instability that develops will mainly be confined to far southeast Oklahoma. As the cold front moves in aforementioned area by late afternoon, a few severe storms will be possible before cold front sweeps southeast by early evening. Cold/brisk conditions will develop behind the front Thursday night with wind chills falling into the teens by Friday morning across NE OK/NW AR. In addition, precipitation could briefly transition to snow Thursday night, especially if the EC verifies with a stronger mid level vort max progged to move through compared to GFS. The unseasonably cold weather will continue through the weekend as expansive arctic high pressure builds over the central/eastern states. A slow warming trend is expected into the early part of next week, but high temperatures will still remain 5 to 10 degrees below normal, struggling to warm into the mid 50s by Tuesday. && .AVIATION... (06Z TAFS) Issued at 1145 PM CDT Tue Mar 14 2023 VFR conditions are expected to prevail at all area sites through the valid period. && .PRELIMINARY POINT TEMPS/POPS... TUL 38 65 54 62 / 0 0 20 90 FSM 34 65 52 63 / 0 0 10 90 MLC 38 65 56 64 / 0 0 20 90 BVO 32 65 51 63 / 0 0 20 90 FYV 30 62 50 62 / 0 0 10 90 BYV 32 60 50 62 / 0 0 10 90 MKO 36 63 54 63 / 0 0 20 90 MIO 36 62 53 61 / 0 0 20 90 F10 37 63 55 64 / 0 0 20 90 HHW 37 65 54 66 / 0 0 10 90 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22 LONG TERM....12 AVIATION...10
Hazardous weather outlook, Mar 14, 4:33 PM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 433 PM CDT Tue Mar 14 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 433 PM CDT Tue Mar 14 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Very High Fire Weather Potential...High Wind Potential. THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. FRIDAY AND SATURDAY...High Wind Potential. SUNDAY AND MONDAY...No Hazards. EXTENDED DISCUSSION... Strong winds will develop on Wednesday with gusts of 30 to 40 mph possible during the afternoon. Grassland fire spread rates will increase accordingly especially across northeast Oklahoma. Any carryover controlled burns may be impacted by the winds as afternoon relative humidity values fall into the 35 to 45 percent range areawide. Strong winds will continue into Thursday as a cold front and dryline move into Oklahoma. Strong to severe storms will be possible late Thursday afternoon into the evening along and ahead of the front with the greatest concern across southeast Oklahoma into west central Arkansas. Instability and wind shear will be sufficient for large hail and damaging winds. Gusty north winds will follow the frontal passage on Friday as unseasonably cold air settles across the region through the weekend. The colder post-frontal air may lead to a brief transition of rain to snow across parts of northeast Oklahoma and far northwest Arkansas Thursday night before precipitation totally clears the region. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.